MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER
Model Number 9545C
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter , so personal information was not entered.As the customer's age and weight were not provided.
 
Event or Problem Description
The customer reported that he performed a blood glucose testing on his contour meter and obtained a hi reading, which was indicative of a reading above 600 mg/dl.The customer had no symptoms of hyperglycemia.Within 2 minutes, the customer performed a repeat testing with the non-ascensia meter and obtained a reading of 128 mg/dl.There was no allegation of an adverse event.The customer was advised to return the test strips for evaluation, however, the customer discarded the test strips.A replacement meter kit was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter for evaluation.No test strips were returned.An in-house testing was performed using the returned meter with in-house contour test strips, which gave satisfactory performance.Section d4 of the initial report indicates serial # for the suspected contour meter as f831952.The correct serial # is (b)(6).Section d4 has been updated with this information and section h4 has been updated with the correct device manufacture date.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9144604
Report Number1810909-2019-00434
Device Sequence Number2568097
Product Code NBW
UDI-Device Identifier00301939545014
UDI-Public00301939545014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9545C
Device Catalogue Number9545C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1